MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL GRYPHON SLOTTED SAWTOOTH GDE; BONENAIL GUIDEWIRE

MEDOS INTERNATIONAL SàRL GRYPHON SLOTTED SAWTOOTH GDE; BONENAIL GUIDEWIRE
Model Number 210824
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/09/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Udi: (b)(4).The expiration date is unknown.
 
Event or Problem Description
It was reported by the sales rep via phone that during an arthroscopic shoulder stabilization procedure the shaft of the gryphon slotted sawtooth guide came off from the handle before using it in the patient.Another device was used to complete the procedure.No patient consequences or surgical delay reported.The device is available for evaluation.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Investigation summary: according to the information provided, it was reported that during an arthroscopic shoulder stabilization procedure the shaft of the gryphon slotted sawtooth guide came off from the handle before using it in the patient.Another device was used to complete the procedure the complaint device was received and evaluated.Visual observation showed marks that it was slightly worn.The handle assembly and the shaft were received disassembled, damages were observed in some teeth of the drill.In addition, the laser impressions on the shaft are slightly faded, but on the handle are in good conditions.Customer complaint can be confirmed.The possible root cause for the reported failure could be attributed to the age and repeated use of the device causing fair wear and tear.A manufacturing record evaluation was performed for the finished device [131002] number, and no non-conformances were identified.At this point in time, no corrective action is required and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.Device history lot: a manufacturing record evaluation was performed for the finished device [131002] number, and no non-conformances were identified.

Brand Name
GRYPHON SLOTTED SAWTOOTH GDE
Common Device Name
BONENAIL GUIDEWIRE
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL
chemin-blanc 38
le locle 02400
SZ  02400
MDR Report Key9867003
Report Number1221934-2020-00953
Device Sequence Number14213355
Product Code LXH
UDI-Device Identifier10886705024063
UDI-Public10886705024063
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/09/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number210824
Device Catalogue Number210824
Device Lot Number131002
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/06/2020
Initial Date Received by Manufacturer 03/09/2020
Supplement Date Received by Manufacturer05/06/2020
Initial Report FDA Received Date03/23/2020
Supplement Report FDA Received Date05/07/2020
Patient Sequence Number1